Alert archive / Arizona / Special Weather Statements in 2021

Special Weather Statement, NWS Tucson, AZ

July 5, 2021

NWS Tucson, AZ issued this special weather statement at Jul 5, 2021, 7:01 PM MST. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2021, 7:01 PM MST (02:01 UTC)
Expired
Jul 5, 2021, 7:45 PM MST
In force
44 min
Issued by
NWS Tucson, AZ

The radar

The Tucson radar (KEMX), 127 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 2.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2021-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2021-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
2664 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

064 
WWUS85 KTWC 060201
SPSTWC

Special Weather Statement
National Weather Service Tucson AZ
701 PM MST Mon Jul 5 2021
 
AZZ508-509-512-060245-
Upper Gila River and Aravaipa Valleys including
Clifton/Safford-Chiricahua Mountains including Chiricahua National
Monument-Eastern Cochise County Below 5000 Feet including
Douglas/Willcox-
701 PM MST Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM...
NORTHEASTERN COCHISE AND SOUTHERN GREENLEE COUNTIES UNTIL 745 PM
MST...

At 700 PM MST, Doppler radar was tracking a strong thunderstorm near
Bowie, moving south at 15 mph.

Winds in excess of 40 mph and blowing dust will be possible with this
storm.

Locations impacted include...
Bowie and San Simon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3257 10963 3242 10905 3210 10906 3219 10964
TIME...MOT...LOC 0200Z 015DEG 12KT 3236 10940 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:04 PM MST, 4 hours 57 minutes earlier.

Area forecast discussion, Jul 5, 2:04 PM MST, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
204 PM MST Mon Jul 5 2021

.SYNOPSIS...Isolated showers and thunderstorms this evening, before
some drying starts to curtail thunderstorm coverage the rest of the
week. As this happens, temperatures will climb several degrees.
Conditions look favorable for an increase in thunderstorm chances by
early next week.

&&

.DISCUSSION...Still plenty of moisture around to support showers and
thunderstorms today, but the overall areal coverage has decreased
significantly already compared to the holiday weekend. Ensembles
still favor this downward trend in daily thunderstorms this week as
the large scale flow pattern changes and drier air spreads into the
area. As high pressure aloft becomes centered over the Great Basin
and the air mass dries more, daytime temperatures will be warming up
this week. High temperatures will peak a few degrees above seasonal
averages by Wednesday. Thereafter, ensembles hint at a return to a
more activity thunderstorm weather pattern for next week.

&&

.AVIATION...Valid through 07/00Z.
SCT-BKN clouds 7k-10k ft MSL through the period with layers above at
times. Isolated SHRA/TSRA mainly from Tucson south and eastward.
Wind gusts to 40 kts possible near storms. Otherwise, surface winds
NW at 5-10 kts. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...The areal coverage of showers and thunderstorms will
continue to decrease this week. Overall winds will be light through
the week and follow normal daily trends when not influenced by
thunderstorms. Minimum relative humidity values will drop by about
10 percent the next few days compared to readings over the holiday
weekend, but overnight recoveries will still be very good.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...None.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Special weather statement, Jul 5, 2:24 PM MST, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Tucson AZ
224 PM MST Mon Jul 5 2021

AZZ508-512-052215-
Chiricahua Mountains including Chiricahua National Monument-Eastern
Cochise County Below 5000 Feet including Douglas/Willcox-
224 PM MST Mon Jul 5 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL COCHISE COUNTY...

At 222 PM MST, a strong thunderstorm was located over Douglas, moving
north at 5 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Douglas, Bisbee-Douglas Airport and Pirtleville.

This includes the following highways...
 Route 80 between mile markers 360 and 381.
 Route 191 between mile markers 1 and 9.

Torrential rainfall and minor street flooding are also occurring
with this storm.  Do not drive your vehicle through flooded roadways.

LAT...LON 3145 10971 3156 10945 3134 10931 3133 10934
      3133 10965
TIME...MOT...LOC 2122Z 160DEG 5KT 3134 10951

Tripoli
Special weather statement, Jul 5, 4:12 PM MST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Tucson AZ
412 PM MST Mon Jul 5 2021

AZZ507-508-513-052345-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-
412 PM MST Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 445
PM MST...

At 411 PM MST, Doppler radar was tracking a strong thunderstorm near
Dragoon, or 16 miles southwest of Willcox, moving southeast at 10
mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Dragoon, Pearce-Sunsites, Cochise, Texas Canyon and Kansas
Settlement.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3205 11014 3215 10998 3207 10969 3187 10997
TIME...MOT...LOC 2311Z 308DEG 7KT 3204 10997

GL
Special weather statement, Jul 5, 6:59 PM MST, 2 minutes before
Special Weather Statement
National Weather Service Tucson AZ
659 PM MST Mon Jul 5 2021

AZZ508-509-512-060245-
Upper Gila River and Aravaipa Valleys including
Clifton/Safford-Chiricahua Mountains including Chiricahua National
Monument-Eastern Cochise County Below 5000 Feet including
Douglas/Willcox-
659 PM MST Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM...
NORTHEASTERN COCHISE AND SOUTHERN GREENLEE COUNTIES UNTIL 745 PM
MST...

At 658 PM MST, Doppler radar was tracking a strong thunderstorm near
Bowie, moving south at 15 mph.

Winds in excess of 40 mph and blowing dust will be possible with this
storm.

Locations impacted include...
Bowie and San Simon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3257 10963 3242 10905 3210 10906 3219 10964
TIME...MOT...LOC 0158Z 015DEG 12KT 3237 10940
Special weather statement, Jul 5, 7:01 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
701 PM MST Mon Jul 5 2021

AZZ508-509-512-060245-
Upper Gila River and Aravaipa Valleys including
Clifton/Safford-Chiricahua Mountains including Chiricahua National
Monument-Eastern Cochise County Below 5000 Feet including
Douglas/Willcox-
701 PM MST Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM...
NORTHEASTERN COCHISE AND SOUTHERN GREENLEE COUNTIES UNTIL 745 PM
MST...

At 700 PM MST, Doppler radar was tracking a strong thunderstorm near
Bowie, moving south at 15 mph.

Winds in excess of 40 mph and blowing dust will be possible with this
storm.

Locations impacted include...
Bowie and San Simon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3257 10963 3242 10905 3210 10906 3219 10964
TIME...MOT...LOC 0200Z 015DEG 12KT 3236 10940

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:59 PM MSTSpecial Weather StatementTWC46 min
Jul 6, 1:43 PM MSTSpecial Weather StatementTWC32 min
Jul 6, 2:27 PM MSTSpecial Weather StatementTWCGreenlee33 min
Jul 6, 2:54 PM MSTSpecial Weather StatementTWCGreenlee36 min
Jul 6, 3:42 PM MSTSpecial Weather StatementTWC63 min

Nearby

Special Weather Statements in Arizona, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.